Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 1, NWS Sioux Falls, SD

January 16, 20069 counties in South Dakota

NWS Sioux Falls, SD issued this wind advisory at Jan 16, 2006, 4:00 AM CST for 9 counties in South Dakota. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 4:00 AM CST (10:00 UTC)
Expired
Jan 16, 2006, 3:39 PM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Hutchinson County, SD, Jerauld County, SD, Yankton County, SD

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 161000
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 AM CST MON JAN 16 2006

.A COLD FRONT MOVING ACROSS THE NORTHERN PLAINS THIS MORNING HAS
ALLOWED FOR STRONG WINDS TO DEVELOP. STRONG NORTHWEST WINDS WILL
PERSIST THROUGH MONDAY AFTERNOON...AS COLD AIR CONTINUES TO SPILL
INTO THE REGION.

SDZ050-052-057-058-063>065-068-069-161800-
/O.NEW.KFSD.WI.Y.0001.060116T1000Z-060117T0000Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...TYNDALL...YANKTON
400 AM CST MON JAN 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 15 TO 30 MPH HAVE DEVELOPED OVER PORTIONS OF
SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA THIS MORNING. THESE WINDS
WILL INCREASE LATER THIS MORNING...WITH SUSTAINED WINDS OF 20 TO
40 MPH IN THE ADVISORY AREA. WINDS ARE EXPECTED TO SLOWLY DIMINISH
BY THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

LIEBL
2 follow-up statements
000 
WWUS73 KFSD 161620
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 AM CST MON JAN 16 2006

.A STRONG PRESSURE GRADIENT WILL CONTINUE THROUGH THE AFTERNOON
BETWEEN DEVELOPING LOW PRESSURE IN MINNESOTA AND HIGH PRESSURE
BUILDING TOWARDS THE WESTERN PLAINS. AS COLDER AIR FLOWS INTO THE
REGION...THIS WILL KEEP WINDS QUITE BRISK THROUGH THE AFTERNOON.

SDZ050-052-057-058-063>065-068-069-170000-
/O.CON.KFSD.WI.Y.0001.000000T0000Z-060117T0000Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...TYNDALL...YANKTON
1020 AM CST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE AT A GUSTY 25 TO 35 MPH THROUGH THE
AFTERNOON. WINDS WILL BEGIN TO SLOWLY DECREASE LATE THIS
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

CHAPMAN
000 
WWUS73 KFSD 162139
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 PM CST MON JAN 16 2006

SDZ050-052-057-058-063>065-068-069-162245-
/O.CAN.KFSD.WI.Y.0001.000000T0000Z-060117T0000Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR...
PARKSTON...OLIVET...TYNDALL...YANKTON
339 PM CST MON JAN 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jan 16, 3:35 AM CST, 25 minutes earlier.

Area forecast discussion, Jan 16, 3:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 AM CST MON JAN 16 2006

.DISCUSSION...

ANOTHER WIMPY POS TILT TROF WITH LITTLE MOISTURE TO WORK WITH...
SO WILL CUT POPS AND QPF SOME MORE FM PREV FCST. NRN STREAM BAND
MOVG FM NRN JAMES VALLEY INTO NRN CWA THIS MRNG AND MAY LINGER WITH
WRAPAROUND COLD AIR THRU THE AFTN. SRN STREAM BAND OF VIRGA/SPKLS
MAY MOVE NEWD FM NEB INTO SERN HLF CWA THIS MRNG WITH SLGT CHC LGT
MIXED PRECIP. WILL GO 40 POPS NE TO 20 SW TDA...BCMG LINGERING SCT
FLUR TNGT. MAIN ISSUE TDA IS STG NWLY FLOW OF MORE SEASONABLE AIR.
WITH GOOD HOOKUP AND MIXING EXPCD...WILL GO WIND ADVY IN MO VALLEY
FM CHB TO YKN...A RATHER NOTORIOUS AREA FOR NW WINDS IN THIS
PATTERN. WIND ADVY WILL BE MARGINAL AT FIRST...BUT CONTINUED MIXING
AND COLD ADVECTION SHOULD BRING IT BACK DURG DAY. LOWER CLOUD DECK
SHOULD LINGER IN MUCH OF CWA THRU THIS EVE BEFORE BREAKING UP WITH
DRYING FM W TO E OVER CWA TUES. OVERALL KEPT PREV FCST IN EXTD...
WITH SOME MASSAGING BASED ON LATEST MODEL TRENDS. SEEMS WED NGT/THU
SYSTEM ACTUALLY HAS MORE POSSIBILITIES FOR SOMETHING DECENT AS MUCH
MORE OF AN E/W BAROCLINIC ZONE TO WORK WITH.

&&

.AVIATION...
LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS THIS MORNING AND
INTO THE MIDWEST BY THIS AFTERNOON. A FEW LIGHT RAIN AND SNOW
SHOWERS WILL BE POSSIBLE WITH A STRONG COLD FRONT AS IT PUSHES INTO
IOWA AND MINNESOTA THIS MORNING. BEHIND THE COLD FRONT...STRONG
NORTHWEST WINDS OF 20 TO 35 KT CAN BE EXPECTED. MVFR AND IFR
CEILINGS WILL PERSIST AT TAF SITES TROUGH MUCH OF THIS MORNING
BEFORE IMPROVING TO ALL MVFR BY THIS AFTERNOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVY  MISSOURI VALLEY FM CHAMBERLAIN TO YANKTON TIL 00Z
MN...NONE.
IA...NONE.
NE...NONE.

RYRHOLM/LIEBL
Hazardous weather outlook, Jan 15, 5:34 AM CST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0534 AM CST SUN JAN 15 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0534 AM CST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME LIGHT FREEZING RAIN MIXED WITH LIGHT SNOW...CHANGING TO ALL
LIGHT SNOW SHOULD MOVE SOUTHEASTWARD OVER THE AREA LATE SUNDAY
NIGHT THROUGH MONDAY. MINOR ICING IS POSSIBLE LATE SUNDAY NIGHT
AND EARLY MONDAY...POSSIBLY FOLLOWED BY UP TO AN INCH OR TWO OF
SNOWFALL THROUGH MONDAY EVENING...MAINLY EAST OF INTERSTATE 29
AND NORTH OF INTERSTATE 90.

IN ADDITION...STRONG NORTHWEST WINDS OF 20 TO 30 MPH SHOULD
SPREAD EAST OVER THE AREA MONDAY AND MONDAY NIGHT...DECREASING
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.